Nilontinib induced keratosis pilaris atrophicans

Shilpi Khetarpal, Apra Sood, Steven D. Billings

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Keratosis pilaris (KP) is a disorder of follicular keratinization that is characterized by keratin plugs in the hair follicles with surrounding erythema. A 46-year-old man with chronic myelogenous leukemia (CML) was started on nilotinib, a second generation tyrosine kinase inhibitor (TKI). Two months later the patient noticed red bumps on the skin and patchy hair loss on the arms, chest, shoulders, back, and legs. Cutaneous reactions to nilotinib are the most frequent non-hematologic adverse effects reported. However, it is important to distinguish KP-like eruptions from more severe drug hypersensitivity eruptions, which can necessitate discontinuing the medication. Also, it is important to classify the cutaneous eruptions in patients on TKI according to the morphology instead of labeling them all as “chemotherapy eruption” to be able to better manage these adverse effects.

Original languageEnglish (US)
Article number8
JournalDermatology Online Journal
Volume22
Issue number8
StatePublished - Jan 1 2016
Externally publishedYes

Fingerprint

Protein-Tyrosine Kinases
Skin
Drug Eruptions
Drug Hypersensitivity
Hair Follicle
Alopecia
Erythema
Leukemia, Myelogenous, Chronic, BCR-ABL Positive
Keratins
Leg
Arm
Thorax
Drug Therapy
Burnett Schwartz Berberian syndrome
4-methyl-N-(3-(4-methylimidazol-1-yl)-5-(trifluoromethyl)phenyl)-3-((4-pyridin-3-ylpyrimidin-2-yl)amino)benzamide

Keywords

  • Keratosis pilaris atrophicans
  • Nilontinib
  • Tyrosine kinase inhibitors

ASJC Scopus subject areas

  • Dermatology

Cite this

Khetarpal, S., Sood, A., & Billings, S. D. (2016). Nilontinib induced keratosis pilaris atrophicans. Dermatology Online Journal, 22(8), [8].

Nilontinib induced keratosis pilaris atrophicans. / Khetarpal, Shilpi; Sood, Apra; Billings, Steven D.

In: Dermatology Online Journal, Vol. 22, No. 8, 8, 01.01.2016.

Research output: Contribution to journalArticle

Khetarpal, S, Sood, A & Billings, SD 2016, 'Nilontinib induced keratosis pilaris atrophicans', Dermatology Online Journal, vol. 22, no. 8, 8.
Khetarpal, Shilpi ; Sood, Apra ; Billings, Steven D. / Nilontinib induced keratosis pilaris atrophicans. In: Dermatology Online Journal. 2016 ; Vol. 22, No. 8.
@article{72ec83445139407c87b8b0b12cc5c411,
title = "Nilontinib induced keratosis pilaris atrophicans",
abstract = "Keratosis pilaris (KP) is a disorder of follicular keratinization that is characterized by keratin plugs in the hair follicles with surrounding erythema. A 46-year-old man with chronic myelogenous leukemia (CML) was started on nilotinib, a second generation tyrosine kinase inhibitor (TKI). Two months later the patient noticed red bumps on the skin and patchy hair loss on the arms, chest, shoulders, back, and legs. Cutaneous reactions to nilotinib are the most frequent non-hematologic adverse effects reported. However, it is important to distinguish KP-like eruptions from more severe drug hypersensitivity eruptions, which can necessitate discontinuing the medication. Also, it is important to classify the cutaneous eruptions in patients on TKI according to the morphology instead of labeling them all as “chemotherapy eruption” to be able to better manage these adverse effects.",
keywords = "Keratosis pilaris atrophicans, Nilontinib, Tyrosine kinase inhibitors",
author = "Shilpi Khetarpal and Apra Sood and Billings, {Steven D.}",
year = "2016",
month = "1",
day = "1",
language = "English (US)",
volume = "22",
journal = "Dermatology Online Journal",
issn = "1087-2108",
publisher = "Department of Dermatology UC Davis",
number = "8",

}

TY - JOUR

T1 - Nilontinib induced keratosis pilaris atrophicans

AU - Khetarpal, Shilpi

AU - Sood, Apra

AU - Billings, Steven D.

PY - 2016/1/1

Y1 - 2016/1/1

N2 - Keratosis pilaris (KP) is a disorder of follicular keratinization that is characterized by keratin plugs in the hair follicles with surrounding erythema. A 46-year-old man with chronic myelogenous leukemia (CML) was started on nilotinib, a second generation tyrosine kinase inhibitor (TKI). Two months later the patient noticed red bumps on the skin and patchy hair loss on the arms, chest, shoulders, back, and legs. Cutaneous reactions to nilotinib are the most frequent non-hematologic adverse effects reported. However, it is important to distinguish KP-like eruptions from more severe drug hypersensitivity eruptions, which can necessitate discontinuing the medication. Also, it is important to classify the cutaneous eruptions in patients on TKI according to the morphology instead of labeling them all as “chemotherapy eruption” to be able to better manage these adverse effects.

AB - Keratosis pilaris (KP) is a disorder of follicular keratinization that is characterized by keratin plugs in the hair follicles with surrounding erythema. A 46-year-old man with chronic myelogenous leukemia (CML) was started on nilotinib, a second generation tyrosine kinase inhibitor (TKI). Two months later the patient noticed red bumps on the skin and patchy hair loss on the arms, chest, shoulders, back, and legs. Cutaneous reactions to nilotinib are the most frequent non-hematologic adverse effects reported. However, it is important to distinguish KP-like eruptions from more severe drug hypersensitivity eruptions, which can necessitate discontinuing the medication. Also, it is important to classify the cutaneous eruptions in patients on TKI according to the morphology instead of labeling them all as “chemotherapy eruption” to be able to better manage these adverse effects.

KW - Keratosis pilaris atrophicans

KW - Nilontinib

KW - Tyrosine kinase inhibitors

UR - http://www.scopus.com/inward/record.url?scp=84983249254&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84983249254&partnerID=8YFLogxK

M3 - Article

C2 - 27617940

AN - SCOPUS:84983249254

VL - 22

JO - Dermatology Online Journal

JF - Dermatology Online Journal

SN - 1087-2108

IS - 8

M1 - 8

ER -